Little is known about what to expect from an overdose on Famvir. However, it is expected that the symptoms of a Famvir overdose would be similar to those of an overdose on a similar antiviral medication called acyclovir. Among these possible overdose symptoms are lethargy, kidney damage, agitation, and seizures. Treatment for a Famvir overdose may include "pumping the stomach," giving certain medicines, or administering supportive care.
Famvir® (famciclovir) is a medication that is used to treat cold sores, shingles, and genital herpes. As with all medicines, it is possible for a person to overdose on Famvir. Little is known about overdosing with Famvir, but it is expected that symptoms may be more severe if Famvir is taken with any other medicines, drugs, or alcohol.
It is not known what symptoms to expect from a Famvir overdose. However, it is reasonable to expect that the symptoms of a Famvir overdose may be similar to those of an overdose on acyclovir (Zovirax®), a very similar antiviral medication. These symptoms may include:
- Kidney damage.
The treatment for a Famvir overdose will vary. If the overdose was recent, a healthcare provider may give certain medicines or place a tube into the stomach to "pump the stomach." Treatment also involves supportive care, which consists of treating the symptoms that occur as a result of the overdose. For example, supportive treatment options may include:
- Fluids through an intravenous line (IV)
- Dialysis, if kidney damage is severe
- Other treatments based on complications that occur.
It is important that you seek medical attention immediately if you believe that you may have overdosed on Famvir.